|PEP Combination (day 1)
Jul 4, 2010
Corrections from last post: Hi there doctors,thank you once again for providing great advice about the treatments for HIV. I am currently on PEP (day 1) which consists of Viread (Tenofovir), Epivir (Lamivudine) and Zidovudine (Retrovir). I was wondering if this combination is common prescription for PEP patients and what potential serious side effects from taking these medication. Thank you very much and hope to hear soon. Best wishes.
| Response from Dr. Young
Hello and thanks for your post and words.
This is a somewhat unusual PEP regimen-- most would utilize either a 2 NRTI regimen (like zidovudine+lamivudine or tenofovir+lamivudine), rather than a triple nuke regimen.
Generally, PEP regimens that include zidovudine (ZDV, AZT) can cause nausea, vomiting and headaches, occasionally are associated with lower red blood cell counts (anemia). Over the short term, however, there are rarely serious side effects-- should you have side effects or symptoms, be sure to bring them to the attention of your healthcare provider.
I hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Insertive Oral Sex Worried I Have HIV
- Enlarged Lymph Nodes After Kissing Cold Sore Worried I Have HIV
- Itchy Red Spots After Vaginal Sex Sign Of HIV AIDS
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.